Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 129, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 14, 2004, 1:01 AM CDT for Boyd County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 1:01 AM CDT (06:01 UTC)
- Expired
- Jun 14, 2004, 2:00 AM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Boyd County, NE
The radar
The Sioux Falls radar (KFSD), 165 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
216 WUUS53 KLBF 140601 SVRLBF NEC015-140700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 101 AM CDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOYD COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 200 AM CDT * AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LYNCH...OR ABOUT 13 MILES EAST OF SPENCER...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONOWI AROUND 110 AM CDT LAT...LON 4299 9889 4287 9885 4269 9803 4291 9797 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:21 PM CDT, 10 hours 40 minutes earlier.
Area forecast discussion, Jun 13, 2:21 PM CDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 221 PM CDT SUN JUN 13 2004 ...PCPN CHANCES MON NIGHT THROUGH TUESDAY NIGHT AND MAX TEMPS TUES ARE THE MAIN FORECAST FOCUSES OVER NEXT SEVERAL DAYS... .DISCUSSION... U/A ANALYSIS INDICATES A WEAK H5 TROUGH EXTENDING THROUGH THE CENTRAL DAKOTA INTO WRN NEBR AND A SRN STEAM TROUGH ACROSS ERN KS TO CENTRAL TX. ZONAL FLOW PREVAILS WESTWARD OFF THE PAC NW COAST. FAST H3 100+ KT JET FROM PAC NW INTO NRN ROCKIES TO KEEP ZONAL FLOW GOING THROUGH AT LEAST 48 HRS...ALTHOUGH SOME UPPER TROUGHING TO OCCUR INTO CA/NV IN SRN STREAM. WX LOOKS TO RATHER BENIGN UNTIL 00Z TUES. MODELS SIMILAR BRINGING DISTURBANCE FROM CO IN SRN STREAM AND ANOTHER PIECE FROM WY IN THE NRN BRANCH. ALTHOUGH COVERAGE MAY BE SCATTERED...MOISTURE LIMITED AND STORMS WILL BEE HIGH BASED. A FEW STORMS ENTERING WRN ZONES EARLY EVENING COULD BE SEVERE DUE TO UPSLOPE FLOW AND INSTABILITY. WILL KEEP AT 20 POPS WEST IN EVENING. OVERNIGHT...LLVL JET AND STRONG THETA-E ADVECTION REQUIRES NEED FOR POPS TO INCREASE TO 50 PERCENT EAST OF VTN TO BBW. STILL A CONTINUE THREAT FOR ISOLATED SEVERE WILL STEEP MID LEVEL LAPSE RATES AND ELEVATED INSTABILITY WITH H850-H7 CAPES 1500-2000 J/KG. TIMING OF SFC FRONT TUES WILL NOT ONLY HAVE IMPLICATIONS ON HIGH TEMPS BUT STORM CHCS AS WELL. PREFERRING THE SLOWER ETA SOLUTIONS AND HAVE REFLECTED IN THE MAX T GRIDS. THUNDERSTORMS SHOULD CONTINUE NORTHEASTERN HALF OF FA THROUGHOUT THE DAY WITH A MORNING LULL IN THE WEST. BY LATER AFT...EXPECT STORMS TO DEVELOP SWORD INTO SWRN NEBR ONCE FRONT PUSHES IN. CHC FOR POST FRONTAL CONVECTION TUESDAY NIGHT ESPECIALLY SERN HALF OF FA. THIS MAY ACTUALLY BE THE MOST FAVORABLE TIME FOR CONVECTION ALTHOUGH THE MODELS ARE DOWNPLAYING THIS SO FAR. HAVE KEPT WED-SUNDAY DRY EXCEPT FOR THU NIGHT WHEN SOME RETURN FLOW AND MAIN PIECE OF ENERGY SWINGS THROUGH IN NW FLOW FROM MAIN H5 LOW OVER HUDSON BAY. LOOKS MUCH COOLER WED WITH LOWER/MID 70S THEN A WARMUP OF ABOUT 5 DEGREES THU. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && KAR
Hazardous weather outlook, Jun 13, 3:43 PM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT SUN JUN 13 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-141030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 343 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS EAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY...TO BURWELL IN GARFIELD COUNTY TONIGHT. ISOLATED THUNDERSTORMS CAN BE EXPECTED TONIGHT IN NORTH CENTRAL NEBRASKA. AN UPPER LEVEL JET WILL DIVE INTO THE AREA TONIGHT AND PROVIDE ENOUGH LIFT TO DEVELOP ISOLATED THUNDERSTORMS ACROSS NORTH CENTRAL NEBRASKA. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS A FRONT CONTINUES OVER THE CENTRAL PLAINS...EVENING AND LATE NIGHT THUNDERSTORMS CAN BE EXPECTED OVER THE OUTLOOK AREA EACH DAY THROUGH WEDNESDAY. SINCE THE BOUNDARY WILL WORK ITS WAY INTO CENTRAL AND WESTERN NEBRASKA...INSTABILITY AND LOW LEVEL MOISTURE WILL INCREASE AND BECOME MORE CONDUCIVE TO THE DEVELOPMENT OF SEVERE THUNDERSTORMS. AS A RESULT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND TUESDAY OVER THE ENTIRE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MONDAY AFTERNOON AND NIGHT AND AGAIN TUESDAY AFTERNOON AND NIGHT. POWER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.